MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16GX1-1/2IN RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305198
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305198 batch # 4159528, unknown,4116660.It was reported by the customer that the cement on the conjunction of the hub and needle is loose and breaks, causing contamination.Verbatim: rcc received a complaint via phone.Pir attached customer states that their 16g needles have cement running down the needle and causes contamination.Sometimes the cement on the conjunction of the hub and needle is loose and breaks as well.3 lots are affected.Customer has samples and pictures and videos to send it as well.Additional information lot # 4064535 ¿ apologies for the confusion.This should be lot # 4064635 date of discovery ¿ 04-04-2025 harm, injuries, complications, neg.Outcomes ¿ none of which we are aware we have quarantined the affected lots in our pharmacy and will work to ship them to bd with the provided label today or tomorrow (along with several bags of needles that were discovered with the issue in question).
 
Additional Manufacturer Narrative
(b)(4).Follow up for device evaluation.It was reported the cement on the conjunction of the hub and needle is loose and breaks.To aid in the investigation, one thousand two hundred fifty samples were received for evaluation by our quality team.One thousand forty-five samples came in sealed packaging blisters and five samples came in opened packaging blisters.Two hundred samples were randomly selected for investigation.A visual inspection was performed.One sample in an opened packaging blister from lot 4159528 was found with an epoxy drip over on the needle hub.This condition occurs if there is a jam at the cannulator.A device history record review was completed for provided material number 305198, lots 4159528, 4064635 and 4116660.The review did not reveal any detected quality issues during the production of these lots that could have contributed to the reported condition.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the cannulator was performed.The settings were correct, and the flow of product was good.To date, there have been no other similar events reported for these lots.Based on the investigation with the returned sample analysis the symptom reported by the customer is confirmed.

Brand Name
NEEDLE 16GX1-1/2IN RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21848688
Report Number1911916-2025-00284
Device Sequence Number7954158
Product Code FMI
UDI-Device Identifier30382903051985
UDI-Public(01)30382903051985(11)240304(17)290430(10)4064635
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305198
Device Lot Number4064635
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Supplement Date Received by Manufacturer04/29/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date05/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown